Alert archive / Maine / Flash Flood Watches in 2021

Flash Flood Watch 6, NWS Gray, ME

September 1, 20216 counties in Maine; 5 counties in New Hampshire

NWS Gray, ME issued this flash flood watch at Sep 1, 2021, 3:35 AM EDT for 6 counties in Maine; 5 counties in New Hampshire. It took effect at Sep 2, 2021, 12:00 AM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Sep 1, 2021, 3:35 AM EDT (07:35 UTC)
In effect from
Sep 2, 2021, 12:00 AM EDT
Expired
Sep 2, 2021, 8:41 AM EDT
In force
9 hr
Issued by
NWS Gray, ME
Flood severity
None

Counties Cumberland County, ME, Knox County, ME, Lincoln County, ME, Sagadahoc County, ME, Waldo County, ME, York County, ME, Cheshire County, NH, Hillsborough County, NH, Merrimack County, NH, Rockingham County, NH, Strafford County, NH

The radar

The Portland,ME radar (KGYX), 45 km from the middle of the area, began a volume at 07:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 00:00Z, 7.6 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 00:00Z on 2021-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 00:00Z on 2021-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
1710 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

303 
WGUS61 KGYX 010735
FFAGYX

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Gray ME
335 AM EDT Wed Sep 1 2021

.A cold front south of the area will combine with the remnants of 
Ida to become the focus for heavy rainfall across southern New 
Hampshire and Maine tonight into Thursday.

MEZ018-023-NHZ008-010>015-012100-
/O.NEW.KGYX.FF.A.0006.210902T0400Z-210902T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Interior York-Coastal York-Merrimack-Strafford-Cheshire-Eastern
Hillsborough-Interior Rockingham-Coastal Rockingham-Western And
Central Hillsborough-
Including the cities of Hollis, Alfred, Lebanon, Sanford, Goodwins 
Mills, Buxton, Limington, Berwick, Biddeford, Saco, Old Orchard 
Beach, Kittery, Boscawen, Canterbury, Concord, Dunbarton, Loudon, 
Hooksett, Barrington, Rochester, Dover, Rollinsford, Somersworth, 
Durham, Madbury, Gilsum, Keene, Marlow, Sullivan, Surry, Jaffrey, 
Manchester, Pelham, Nashua, Salem, Atkinson, Newton, Plaistow, 
Chester, Derry, Hampstead, Exeter, Greenland, Portsmouth, Rye, 
Hampton, Hampton Falls, North Hampton, Seabrook, Amherst, Milford, 
Mont Vernon, Goffstown, Peterborough, Sharon, and Weare
335 AM EDT Wed Sep 1 2021

...FLASH FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY 
AFTERNOON...

The National Weather Service in Gray has issued a

* Flash Flood Watch for Portions of southwest Maine, including the 
  following areas, Coastal York and Interior York. Portions of New 
  Hampshire, including the following areas, Cheshire, Coastal 
  Rockingham, Eastern Hillsborough, Interior Rockingham, Merrimack, 
  Strafford and Western And Central Hillsborough.

* From late tonight through Thursday afternoon.

* Widespread rainfall amounts of 1 to 3 inches are possible over 
  southern New Hampshire and southwest Maine tonight into Thursday 
  as the remnants of Ida move into New England. Locally higher 
  amounts of 3 to 4 inches are possible.

* This amount of rainfall may be enough to cause flash flooding and 
  flooding of smaller rivers and streams. Flooding of urban and poor 
  drainage flooding may also occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

SJ
5 follow-up statements
029 
WGUS61 KGYX 011913
FFAGYX

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Gray ME
313 PM EDT Wed Sep 1 2021

.Low pressure will combine with the remnants of Ida and move through 
the Gulf of Maine bringing heavy rain to the region.

MEZ022-024>028-020315-
/O.EXB.KGYX.FF.A.0006.210902T0400Z-210903T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Interior Waldo-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal
Waldo-
Including the cities of Brooks, Jackson, Knox, Liberty, Montville, 
Morrill, Waldo, Winterport, Unity, Portland, Cape Elizabeth, South 
Portland, Westbrook, Yarmouth, Brunswick, Arrowsic, Bath, 
Phippsburg, Bowdoinham, Topsham, Bowdoin, Whitefield, Dresden, Alna, 
Bremen, Bristol, Damariscotta, Newcastle, Boothbay Harbor, 
Wiscasset, Waldoboro, Owls Head, Rockland, Appleton, Camden, Hope, 
Rockport, Thomaston, Belfast, Northport, Searsmont, and Lincolnville
313 PM EDT Wed Sep 1 2021

...FLASH FLOOD WATCH IN EFFECT FROM MIDNIGHT EDT TONIGHT THROUGH 
THURSDAY EVENING...

The National Weather Service in Gray has expanded the

* Flash Flood Watch to include Portions of south central and 
  southwest Maine, including the following areas, in south central 
  Maine, Coastal Waldo, Interior Waldo, Knox, Lincoln and Sagadahoc. 
  In southwest Maine, Coastal Cumberland.

* From Midnight EDT tonight through Thursday evening.

* Widespread rainfall amounts of 1 to 3 inches are possible along 
  the Maine coast late tonight through early tomorrow. Isolated 
  reports of up to 4 inches are possible.

* This amount of rainfall may be enough to cause flash flooding and 
  flooding of smaller rivers and streams. Flooding of urban and poor 
  drainage flooding may also occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

MEZ018-023-NHZ008-010>015-020315-
/O.CON.KGYX.FF.A.0006.210902T0400Z-210902T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Interior York-Coastal York-Merrimack-Strafford-Cheshire-Eastern
Hillsborough-Interior Rockingham-Coastal Rockingham-Western And
Central Hillsborough-
Including the cities of Hollis, Alfred, Lebanon, Sanford, Goodwins 
Mills, Buxton, Limington, Berwick, Biddeford, Saco, Old Orchard 
Beach, Kittery, Boscawen, Canterbury, Concord, Dunbarton, Loudon, 
Hooksett, Barrington, Rochester, Dover, Rollinsford, Somersworth, 
Durham, Madbury, Gilsum, Keene, Marlow, Sullivan, Surry, Jaffrey, 
Manchester, Pelham, Nashua, Salem, Atkinson, Newton, Plaistow, 
Chester, Derry, Hampstead, Exeter, Greenland, Portsmouth, Rye, 
Hampton, Hampton Falls, North Hampton, Seabrook, Amherst, Milford, 
Mont Vernon, Goffstown, Peterborough, Sharon, and Weare
313 PM EDT Wed Sep 1 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM MIDNIGHT EDT TONIGHT 
THROUGH THURSDAY AFTERNOON...

The Flash Flood Watch continues for

* Portions of southwest Maine, including the following areas, 
  Coastal York and Interior York. Portions of New Hampshire, 
  including the following areas, Cheshire, Coastal Rockingham, 
  Eastern Hillsborough, Interior Rockingham, Merrimack, Strafford 
  and Western And Central Hillsborough.

* From Midnight EDT tonight through Thursday afternoon.

* Widespread rainfall amounts of 1 to 3 inches are possible over 
  southern New Hampshire and southwest Maine tonight into Thursday 
  as the remnants of Ida move into New England. Locally higher 
  amounts of 3 to 4 inches are possible.

* This amount of rainfall may be enough to cause flash flooding and 
  flooding of smaller rivers and streams. Flooding of urban and poor 
  drainage flooding may also occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

MBC
543 
WGUS61 KGYX 012345
FFAGYX

Flood Watch
National Weather Service Gray ME
745 PM EDT Wed Sep 1 2021

MEZ018-023-NHZ008-010>015-021000-
/O.CON.KGYX.FF.A.0006.210902T0400Z-210902T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Interior York-Coastal York-Merrimack-Strafford-Cheshire-Eastern
Hillsborough-Interior Rockingham-Coastal Rockingham-Western And
Central Hillsborough-
Including the cities of Hollis, Alfred, Lebanon, Sanford, Goodwins 
Mills, Buxton, Limington, Berwick, Biddeford, Saco, Old Orchard 
Beach, Kittery, Boscawen, Canterbury, Concord, Dunbarton, Loudon, 
Hooksett, Barrington, Rochester, Dover, Rollinsford, Somersworth, 
Durham, Madbury, Gilsum, Keene, Marlow, Sullivan, Surry, Jaffrey, 
Manchester, Pelham, Nashua, Salem, Atkinson, Newton, Plaistow, 
Chester, Derry, Hampstead, Exeter, Greenland, Portsmouth, Rye, 
Hampton, Hampton Falls, North Hampton, Seabrook, Amherst, Milford, 
Mont Vernon, Goffstown, Peterborough, Sharon, and Weare
745 PM EDT Wed Sep 1 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM MIDNIGHT EDT TONIGHT 
THROUGH THURSDAY AFTERNOON...

The Flash Flood Watch continues for

* Portions of southwest Maine, including the following areas, 
  Coastal York and Interior York. Portions of New Hampshire, 
  including the following areas, Cheshire, Coastal Rockingham, 
  Eastern Hillsborough, Interior Rockingham, Merrimack, Strafford 
  and Western And Central Hillsborough.

* From Midnight EDT tonight through Thursday afternoon.

* Widespread rainfall amounts of 1 to 3 inches are likely over 
  southern New Hampshire and far southwest Maine tonight into 
  Thursday as the remnants of Ida move into New England. Locally 
  higher amounts of 3 to 4 inches are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

MEZ022-024>028-021000-
/O.CON.KGYX.FF.A.0006.210902T0400Z-210903T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Interior Waldo-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal
Waldo-
Including the cities of Brooks, Jackson, Knox, Liberty, Montville, 
Morrill, Waldo, Winterport, Unity, Portland, Cape Elizabeth, South 
Portland, Westbrook, Yarmouth, Brunswick, Arrowsic, Bath, 
Phippsburg, Bowdoinham, Topsham, Bowdoin, Whitefield, Dresden, Alna, 
Bremen, Bristol, Damariscotta, Newcastle, Boothbay Harbor, 
Wiscasset, Waldoboro, Owls Head, Rockland, Appleton, Camden, Hope, 
Rockport, Thomaston, Belfast, Northport, Searsmont, and Lincolnville
745 PM EDT Wed Sep 1 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM MIDNIGHT EDT TONIGHT 
THROUGH THURSDAY EVENING...

The Flash Flood Watch continues for

* Portions of south central and southwest Maine, including the 
  following areas, in south central Maine, Coastal Waldo, Interior 
  Waldo, Knox, Lincoln and Sagadahoc. In southwest Maine, Coastal 
  Cumberland.

* From Midnight EDT tonight through Thursday evening.

* Widespread rainfall amounts of 1 to 3 inches are likely along the 
  Maine coast late tonight through early tomorrow. Isolated reports 
  of up to 4 inches are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

JC
586 
WGUS61 KGYX 020729
FFAGYX

Flood Watch
National Weather Service Gray ME
329 AM EDT Thu Sep 2 2021

MEZ018-023-NHZ008-010>015-021530-
/O.CON.KGYX.FF.A.0006.000000T0000Z-210902T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Interior York-Coastal York-Merrimack-Strafford-Cheshire-Eastern
Hillsborough-Interior Rockingham-Coastal Rockingham-Western And
Central Hillsborough-
Including the cities of Hollis, Alfred, Lebanon, Sanford, Goodwins 
Mills, Buxton, Limington, Berwick, Biddeford, Saco, Old Orchard 
Beach, Kittery, Boscawen, Canterbury, Concord, Dunbarton, Loudon, 
Hooksett, Barrington, Rochester, Dover, Rollinsford, Somersworth, 
Durham, Madbury, Gilsum, Keene, Marlow, Sullivan, Surry, Jaffrey, 
Manchester, Pelham, Nashua, Salem, Atkinson, Newton, Plaistow, 
Chester, Derry, Hampstead, Exeter, Greenland, Portsmouth, Rye, 
Hampton, Hampton Falls, North Hampton, Seabrook, Amherst, Milford, 
Mont Vernon, Goffstown, Peterborough, Sharon, and Weare
329 AM EDT Thu Sep 2 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON...

The Flash Flood Watch continues for

* Portions of southwest Maine, including the following areas, 
  Coastal York and Interior York. Portions of New Hampshire, 
  including the following areas, Cheshire, Coastal Rockingham, 
  Eastern Hillsborough, Interior Rockingham, Merrimack, Strafford 
  and Western And Central Hillsborough.

* Through this afternoon.

* Widespread rainfall is falling across portions of Maine and New 
  Hampshire this morning. Rainfall intensity is highest across 
  southern and coastal counties. Rain will end from west to east 
  later this morning. Most areas are reporting between 1 to 2 inches 
  of rainfall overnight, with another inch or more possible through 
  the morning hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

MEZ022-024>028-021530-
/O.CON.KGYX.FF.A.0006.000000T0000Z-210903T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Interior Waldo-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal
Waldo-
Including the cities of Brooks, Jackson, Knox, Liberty, Montville, 
Morrill, Waldo, Winterport, Unity, Portland, Cape Elizabeth, South 
Portland, Westbrook, Yarmouth, Brunswick, Arrowsic, Bath, 
Phippsburg, Bowdoinham, Topsham, Bowdoin, Whitefield, Dresden, Alna, 
Bremen, Bristol, Damariscotta, Newcastle, Boothbay Harbor, 
Wiscasset, Waldoboro, Owls Head, Rockland, Appleton, Camden, Hope, 
Rockport, Thomaston, Belfast, Northport, Searsmont, and Lincolnville
329 AM EDT Thu Sep 2 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

The Flash Flood Watch continues for

* Portions of south central and southwest Maine, including the 
  following areas, in south central Maine, Coastal Waldo, Interior 
  Waldo, Knox, Lincoln and Sagadahoc. In southwest Maine, Coastal 
  Cumberland.

* Through this evening.

* Widespread rain will continue across the midcoast counties through 
  midday. Rainfall amounts of 1 to 3 inches are expected, with 
  locally higher amounts possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

SJ
761 
WGUS61 KGYX 021040
FFAGYX

Flood Watch
National Weather Service Gray ME
640 AM EDT Thu Sep 2 2021

MEZ018-023-NHZ008-010>015-021145-
/O.CAN.KGYX.FF.A.0006.000000T0000Z-210902T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Interior York-Coastal York-Merrimack-Strafford-Cheshire-Eastern
Hillsborough-Interior Rockingham-Coastal Rockingham-Western And
Central Hillsborough-
Including the cities of Hollis, Alfred, Lebanon, Sanford, Goodwins 
Mills, Buxton, Limington, Berwick, Biddeford, Saco, Old Orchard 
Beach, Kittery, Boscawen, Canterbury, Concord, Dunbarton, Loudon, 
Hooksett, Barrington, Rochester, Dover, Rollinsford, Somersworth, 
Durham, Madbury, Gilsum, Keene, Marlow, Sullivan, Surry, Jaffrey, 
Manchester, Pelham, Nashua, Salem, Atkinson, Newton, Plaistow, 
Chester, Derry, Hampstead, Exeter, Greenland, Portsmouth, Rye, 
Hampton, Hampton Falls, North Hampton, Seabrook, Amherst, Milford, 
Mont Vernon, Goffstown, Peterborough, Sharon, and Weare
640 AM EDT Thu Sep 2 2021

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for Portions of southwest Maine, including the 
following areas, York County. In New Hampshire, Cheshire, 
Rockingham,  Hillsborough, Merrimack, and Strafford has been 
cancelled.

The Flood Watch is cancelled. Flooding is no longer expected to pose 
a threat as the heavy rain has moved out of the area. Light showers 
will continue through late morning. Area streams and creeks may 
still continue to rise from earlier rainfall, but are not expected 
to come out of their banks.

$$

MEZ022-024>028-021845-
/O.CON.KGYX.FF.A.0006.000000T0000Z-210903T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Interior Waldo-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal
Waldo-
Including the cities of Brooks, Jackson, Knox, Liberty, Montville, 
Morrill, Waldo, Winterport, Unity, Portland, Cape Elizabeth, South 
Portland, Westbrook, Yarmouth, Brunswick, Arrowsic, Bath, 
Phippsburg, Bowdoinham, Topsham, Bowdoin, Whitefield, Dresden, Alna, 
Bremen, Bristol, Damariscotta, Newcastle, Boothbay Harbor, 
Wiscasset, Waldoboro, Owls Head, Rockland, Appleton, Camden, Hope, 
Rockport, Thomaston, Belfast, Northport, Searsmont, and Lincolnville
640 AM EDT Thu Sep 2 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

The Flash Flood Watch continues for

* Portions of south central and southwest Maine, including the 
  following areas, in south central Maine, Coastal Waldo, Interior 
  Waldo, Knox, Lincoln and Sagadahoc. In southwest Maine, Coastal 
  Cumberland.

* Through this evening.

* Widespread rainfall is falling across portions of Maine this 
  morning. Rainfall intensity is highest across coastal counties. 
  Rain will end from west to east later today. Most areas are 
  reporting between 1 to 2 inches of rainfall overnight, with 
  another inch or more possible through midday.

* Heavy rain may cause flash flooding over urban and poor drainage 
  areas, along with minor dirt road and culvert washouts. 
  Additionally, sharp rises on small creeks and streams will be 
  possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be aware of your surroundings and do not drive on flooded roads.

&&

$$

SJ
834 
WGUS61 KGYX 021241
FFAGYX

Flood Watch
National Weather Service Gray ME
841 AM EDT Thu Sep 2 2021

MEZ022-024>028-021345-
/O.CAN.KGYX.FF.A.0006.000000T0000Z-210903T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Interior Waldo-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal
Waldo-
Including the cities of Brooks, Jackson, Knox, Liberty, Montville, 
Morrill, Waldo, Winterport, Unity, Portland, Cape Elizabeth, South 
Portland, Westbrook, Yarmouth, Brunswick, Arrowsic, Bath, 
Phippsburg, Bowdoinham, Topsham, Bowdoin, Whitefield, Dresden, Alna, 
Bremen, Bristol, Damariscotta, Newcastle, Boothbay Harbor, 
Wiscasset, Waldoboro, Owls Head, Rockland, Appleton, Camden, Hope, 
Rockport, Thomaston, Belfast, Northport, Searsmont, and Lincolnville
841 AM EDT Thu Sep 2 2021

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for Portions of south central and southwest 
Maine, including the following areas, in south central Maine, 
Coastal Waldo, Interior Waldo, Knox, Lincoln and Sagadahoc. In 
southwest Maine, Coastal Cumberland. has been cancelled.

Flooding is no longer expected to pose a threat. Please continue to 
heed remaining road closures.

$$

JC

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this flash flood watch went out at Sep 1, 1:49 AM EDT, 1 hour 46 minutes earlier.

Area forecast discussion, Sep 1, 1:49 AM EDT, 1 hour 46 minutes before
Area Forecast Discussion
National Weather Service Gray ME
149 AM EDT Wed Sep 1 2021

.SYNOPSIS...
The remnants of Ida begins to move towards the northeast on
Wednesday. This system will reach the southern New England
coastline Wednesday night before crossing through the Gulf of
Maine on Thursday. An upper level trough will linger over the
region on Friday, bringing a chance of a shower to portions of
the region. A drier westerly flow will follow on Saturday with a
frontal system to arrive by the end of the weekend. A trough of
low pressure will approach from the northwest early next week.

&&

.NEAR TERM /UNTIL 7 AM THIS MORNING/...
1045 PM Update... Radiational cooling is well underway over the
CWA with temperatures quickly cooling into the 60s, 50s toward
the north. Though clouds continue to stream overhead, am not
expecting these 25 kft + decks to have much of an impact on
cooling overnight. Rather a few wisps in the mid-levels could
interrupt cooling in some places for a time, but I hardly expect
this to be the rule.

715 PM Update... Going forecast is in good shape foe the time
being with only minor tweaks made to T/Td, skies, and winds at
this time. We're losing our cumulus cover with sunset but cirrus
continues to stream in aloft otherwise. This trend will
continue through tonight, thickening especially south.

Previously...
After a low chance for a shower over the mountains through
sunset any precipitation will be limited across the north. Much
of the Cu field over this region will dissipate after sunset.
High, thin cirrus moisture will move in and out of southern
areas for time to time during the overnight hours. Have included
patchy fog over the western and northern valleys overnight.
There may be some light fog over southern valleys as well,
however this will be dependent on high level cloud cover
overnight.

There will be a wide range in temperatures for overnight lows
with 40s in the mountains, 50s across the interior. There may be
some lower 60s for lows in southern areas, once again due to
potential high level moisture from time to time.

&&

.SHORT TERM /7 AM THIS MORNING THROUGH 6 PM THURSDAY/...
Ida tracks towards the northeast on Wednesday and begins to
interact with a departing jet stream. This will lead to very
heavy rainfall to develop over portions of the mid Atlantic
region with time.

The 12Z operational model suite have accelerated the remains on
Ida with a little faster track when compared to previous runs.
The latest HREF solution suggests low clouds will enter southern
New Hampshire Wednesday afternoon with precipitation to follow
shortly thereafter.

The Euro continues to be the furthest north with the rain bands
Wednesday night into Thursday morning with the Canadian model
being the driest. The GFS and model ensembles remain in the
middle of the road with the placement of the heaviest
precipitation remaining over southern New England. Therefore,
confidence levels with the rainfall amounts remain relatively
low.

Cyclogenesis will be relatively gradual with this system as it
moves up the southern New England coastline Wednesday night and
into the Gulf of Maine Thursday morning. Nevertheless,
interaction with the jet and upper level low, along with
increasing moisture in the form of precipitable water values
approaching and then exceeding 2 inches over southernmost areas
will likely allow for heavy rainfall. Agree with the WPC
excessive rainfall outlook indicating a marginal risk for
excessive rainfall over southern areas with a slight risk along
the NH/MA state line and our immediate coastline.

Further to the north, drier air will allow for a sharp line
between heavy rainfall and light precipitation. Most of the
precipitation exits the region by midday Thursday, however an
upper level trough will keep plenty of clouds around and a few
scattered showers. Temperatures will only be in the 60s in most
areas, however readings may nudge 70 degrees along the coastline
where downslope conditions are expected.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
The overall pattern aloft has started the transition from Summer to
Fall. A blocky higher amplitude flow is developing across Canada
while the southern US tries to hang on to the zonal summer pattern.
Overall through the weekend the approaching fall from the north will
rule for our are with several systems being impacted mainly by
interaction with this upper level trough.

Low pressure exits the region to the northeast on Thursday
night. With an upper trough moving from southern Quebec into
Labrador, for Friday some wrap around showers will continue in
the mountains. Have increased pops a bit for the northeast over
NBM guidance to reflect this. High will be in the low 70s south
to mid 60s north, which is only a few degrees below average for
this date.

With skies clearing Friday night have nudged temperatures
lower, especially in regions like interior York county that tend
to cool easily. This puts the forecast closer in line with the
statistical guidance.

Brief ridging moves in for Friday night into Saturday, and the
sunny skies will push temperatures a bit warmer than Friday with
all but the higher elevations reaching 70s. Both Friday and
Saturday nights expect to see some valley fog formation, most
likely in the CT river valley.

To end the weekend a broad low develops over Hudson bay, with
another front moving through bringing rain to the region for
Monday.

&&

.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
Short Term...Sct High mid and high clouds continue to stream
over the region and have limited fog development. Concerned with
LEB where breaks are more pronounced, likely increasing chances
of fog development. Have reduced fog expectations at HIE.
Otherwise VFR conditions for the daytime period. Conditions will
deteriorate rapidly tonight when the moisture moves into the
region. Only just start to touch upon this period with this set
of TAFs. Generally expect conditions to rapidly drop from VFR to
MVFR, and then to IFR for areas of heavier rainfall after 06Z
Thu.

Long Term... Few upslope showers along the Canadian border for
Thursday into Friday as the low pressure exits the region. High
pressure builds in holding mainly VFR through the weekend
although some valley fog is likely on Friday and possible
Saturday night through the CT river valley.

&&

.MARINE...
Short Term...Winds and seas will remain below SCA thresholds
tonight through Wednesday. However, there is the potential for
the northeast gradient to increase out of the northeast
Wednesday night into Thursday morning as low pressure crosses
through the Gulf of Maine.

Long Term...
NW flow behind the departing system on Friday before high
pressure moves in for the weekend. Winds will turn south to end
the weekend ahead of the next system approaching from Monday.

&&

.HYDROLOGY...
The remnants of Ida will continue to move northeast tonight and
before beginning to interact with a jet on Wednesday in an
increasingly high precipitable water environment. While there is
still disagreement in QPF between the models, 1 to 3 inches of
precipitation in 12+ hours should not cause flood issues across
southern portions of our forecast area. However, higher amounts
would begin to lead to flooding issues and the track of this
upcoming system will need to continue to be monitored. Southern
areas may need to be considered for flood watches if confidence
increases overnight.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...None.

&&

SYNOPSIS...Casey
NEAR TERM...Cannon
SHORT TERM...Cannon
LONG TERM...Curtis
AVIATION...Jamison
MARINE...
HYDROLOGY...
Hazardous weather outlook, Aug 31, 3:37 PM EDT, 11 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Gray ME
337 PM EDT Tue Aug 31 2021

MEZ018-019-023>028-NHZ007>015-011945-
Interior York-Central Interior Cumberland-Coastal York-
Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo-Sullivan-
Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough-
Interior Rockingham-Coastal Rockingham-
Western And Central Hillsborough-
337 PM EDT Tue Aug 31 2021

This Hazardous Weather Outlook is for Maine, south central Maine,
southwest Maine, New Hampshire, central New Hampshire and southern
New Hampshire.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Rain will overspread the area as the remnants of post tropical
cyclone Ida moves off the eastern seaboard Thursday. The heaviest
rainfall should remain over southern New England, but there is a
chance the axis of heaviest rain could push further north and impact
portions of southern New Hampshire and coastal Maine. Rainfall of one
to three inches is possible in these areas.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

ANZ151-MEZ007>009-012>014-020>022-033-NHZ001>006-011945-
Penobscot Bay-Northern Oxford-Northern Franklin-Central Somerset-
Southern Oxford-Southern Franklin-Southern Somerset-Androscoggin-
Kennebec-Interior Waldo-Interior Cumberland Highlands-Northern Coos-
Southern Coos-Northern Grafton-Northern Carroll-Southern Grafton-
Southern Carroll-
337 PM EDT Tue Aug 31 2021

This Hazardous Weather Outlook is for Atlantic coastal waters,
south central Maine, southwest Maine, west central Maine, western
Maine and northern New Hampshire.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ150-152>154-011945-
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-
Casco Bay-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
337 PM EDT Tue Aug 31 2021

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 3:37 AM EDTGale WatchGYX12 hr
Sep 1, 3:37 AM EDTSmall Craft AdvisoryGYX47 hr
Sep 1, 3:08 PM EDTGale WarningGYX19 hr

Nearby

Flash Flood Watches in Maine, 2021Flash Flood Watches in New Hampshire, 2021Every flash flood watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.